Alert archive / Georgia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 72, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 13, 2020, 12:04 AM EDT for 7 counties in Georgia. It was in force for 56 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2020, 12:04 AM EDT (04:04 UTC)
- Expired
- Apr 13, 2020, 1:00 AM EDT
- In force
- 56 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bartow County, GA, Chattooga County, GA, Floyd County, GA, Gordon County, GA, Haralson County, GA, Paulding County, GA, Polk County, GA
The radar
The Atlanta radar (KFFC), 85 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 12:31 AM EDT | TORNADO | 1 Ese Lindale, GA | MULTIPLE REPORTS OF POWER LINES DOWNED IN AND NEAR LINDALE |
| Apr 13, 12:31 AM EDT | TORNADO | 2 Wnw Cave Spring, GA | A BRIEF EF0 TORNADO WITH MAXIMUM WINDS OF 70 MPH FORMED OVER SOUTHWEST FLOYD COUNTY DOWNING SEVERAL TREES IN A WOODED AREA JUST SOUTH OF MELSON RD WEST OF THE INTERSECTION WITH GA100. NO IMPACTS TO STRUCTURES WERE REPORTED OR OBSERVED. |
| Apr 13, 12:32 AM EDT | TSTM WND DMG | 5 Ssw Lindale, GA | POWER LINE(S) DOWN ON SHORTHORN RD |
| Apr 13, 12:33 AM EDT | TSTM WND DMG | Cedartown, GA | A TREE FELL ONTO A POWER LINE AND HOUSE ON NORTH PIEDMONT HIGHWAY IN CEDARTOWN. |
| Apr 13, 12:33 AM EDT | TSTM WND DMG | Cedartown, GA | A LARGE TREE FELL ONTO A HOME ON NORTH COLLEGE STREET. |
| Apr 13, 12:35 AM EDT | TSTM WND DMG | 1 Ese Lindale, GA | MULTIPLE REPORTS OF POWER LINES DOWNED IN AND NEAR LINDALE |
| Apr 13, 12:35 AM EDT | TSTM WND DMG | 1 Nne Rome, GA | POWER LINE(S) DOWN AT N 2ND AVE AND IRON ST IN ROME |
| Apr 13, 12:35 AM EDT | TORNADO | 1 Ne Lindale, GA | POSSIBLE TORNADO IN THE SOUTHERN PORTION OF CITY OF ROME, GA. PUBLIC CALLED TO REPORT DAMAGE TO HOMES AND NUMEROUS TREES DOWN ALL AROUND. |
| Apr 13, 12:42 AM EDT | TORNADO | 1 Ne Lindale, GA | AN EF0 TORNADO BEGAN NEAR MAPLE RD IN LINDALE AND TRAVELED NORTH-NORTHEAST APPROXIMATELY 3 MILES. IT PRODUCED MAINLY TREE DAMAGE; SPECIFICALLY, ON ROCKMART RD APPROXIMATELY ONE DOZEN SMALL TREES WERE SNAPPED. MAXIMUM WIND SPEEDS WERE AROUND 80 MPH. |
| Apr 13, 12:43 AM EDT | TSTM WND DMG | 1 Nw Shannon, GA | POWER LINE(S) DOWN ON MINSHEW RD IN SHANNON |
| Apr 13, 12:43 AM EDT | TSTM WND DMG | 2 Se Lindale, GA | TREES AND POWERLINES WERE REPORTED DOWN SOUTHEAST OF LINDALE AT THE FOLLOWING LOCATIONS: 1000 BLOCK OF MATHIS ROAD; ADAMS CIRCLE; 700 BLOCK OF REECEBURG ROAD; AND THE 700 BLOCK OF DONAHOO ROAD. |
| Apr 13, 12:53 AM EDT | TSTM WND DMG | Taylorsville, GA | SEVERAL TREES AND POWER LINES DOWNED ACROSS TAYLORSVILLE. |
| Apr 13, 12:58 AM EDT | TSTM WND DMG | 4 Nne Kingston, GA | TREES DOWNED AT SEVERAL LOCATIONS IN ADAIRSVILLE AND KINGSTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 7:22 PM EDT | Tornado Watch | SPC | 5 hr |
| Apr 12, 11:45 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 404 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 733 m²/s²
- 0-3 km storm-relative helicity
- 874 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 10.8
The text
As transmitted.
115
WUUS52 KFFC 130404
SVRFFC
GAC015-055-115-129-143-223-233-130500-
/O.NEW.KFFC.SV.W.0072.200413T0404Z-200413T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
1204 AM EDT Mon Apr 13 2020
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northwestern Paulding County in northwestern Georgia...
Haralson County in northwestern Georgia...
Floyd County in northwestern Georgia...
Southern Gordon County in northwestern Georgia...
Polk County in northwestern Georgia...
Southern Chattooga County in northwestern Georgia...
Bartow County in northwestern Georgia...
* Until 100 AM EDT.
* At 1203 AM EDT, severe thunderstorms were located along a line
extending from near Chesterfield to Anniston Army Depot, moving
east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Rome, Cartersville, Calhoun, Cedartown, Summerville, Buchanan,
Bremen, Adairsville, Rockmart, Euharlee, Tallapoosa, Aragon, Cave
Spring, Kingston, Waco, Braswell, Plainville, Taylorsville, Shannon
and Cassville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 AM EDT for northwestern
Georgia.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3446 8550 3445 8467 3381 8503 3381 8505
3372 8505 3369 8512 3370 8514 3365 8529
3365 8534
TIME...MOT...LOC 0403Z 253DEG 48KT 3442 8550 3362 8600
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
306
WWUS52 KFFC 130435
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
1235 AM EDT Mon Apr 13 2020
GAC055-130445-
/O.CAN.KFFC.SV.W.0072.000000T0000Z-200413T0500Z/
Chattooga GA-
1235 AM EDT Mon Apr 13 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CHATTOOGA COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 700 AM EDT for northwestern
Georgia.
LAT...LON 3429 8539 3437 8533 3441 8522 3446 8517
3445 8467 3381 8503 3381 8505 3372 8505
3365 8529 3365 8534 3428 8546
TIME...MOT...LOC 0435Z 253DEG 48KT 3454 8501 3374 8551
$$
GAC015-115-129-143-223-233-130500-
/O.CON.KFFC.SV.W.0072.000000T0000Z-200413T0500Z/
Paulding GA-Haralson GA-Floyd GA-Gordon GA-Polk GA-Bartow GA-
1235 AM EDT Mon Apr 13 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR NORTHWESTERN PAULDING...HARALSON...FLOYD...SOUTHERN GORDON...POLK
AND BARTOW COUNTIES...
At 1235 AM EDT, severe thunderstorms were located along a line
extending from Sugar Valley to near Edwardsville, moving east at 55
mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Rome, Cartersville, Calhoun, Cedartown, Buchanan, Bremen,
Adairsville, Rockmart, Euharlee, Tallapoosa, Aragon, Cave Spring,
Kingston, Waco, Braswell, Plainville, Taylorsville, Shannon,
Cassville and Yorkville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 AM EDT for northwestern
Georgia.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3429 8539 3437 8533 3441 8522 3446 8517
3445 8467 3381 8503 3381 8505 3372 8505
3365 8529 3365 8534 3428 8546
TIME...MOT...LOC 0435Z 253DEG 48KT 3454 8501 3374 8551
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$022
WWUS52 KFFC 130446
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
1246 AM EDT Mon Apr 13 2020
GAC015-115-129-143-223-233-130500-
/O.CON.KFFC.SV.W.0072.000000T0000Z-200413T0500Z/
Paulding GA-Haralson GA-Floyd GA-Gordon GA-Polk GA-Bartow GA-
1246 AM EDT Mon Apr 13 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR NORTHWESTERN PAULDING...HARALSON...FLOYD...SOUTHERN GORDON...POLK
AND BARTOW COUNTIES...
At 1246 AM EDT, severe thunderstorms were located along a line
extending from Nickelsville to near Muscadine, moving east at 55 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Rome, Cartersville, Calhoun, Cedartown, Buchanan, Bremen,
Adairsville, Rockmart, Euharlee, Tallapoosa, Aragon, Kingston, Waco,
Braswell, Plainville, Taylorsville, Shannon, Cassville, Yorkville and
Fairmount.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 AM EDT for northwestern
Georgia.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3439 8526 3441 8522 3446 8517 3445 8467
3381 8503 3381 8505 3372 8505 3365 8529
3365 8534 3395 8540 3410 8528
TIME...MOT...LOC 0446Z 253DEG 48KT 3458 8485 3378 8535
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 10:00 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Apr 12, 10:00 PM EDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1000 PM EDT Sun Apr 12 2020 .UPDATE... Still on track for widespread severe storms during the remainder of this evening and into the overnight period. Have already seen some potential tornadic storms across the NW. In addition, training across these areas is leading to flash flood concerns as well. Wedge that was aiding in keeping things stable across the region has all but eroded away now, allowing for the CAPE values to increase from the south. Atmosphere over most of the area is now primed for the arrival of main event moving through central Alabama currently. Straight line winds look to be a major concern with hatched area and 45 percent contour from SPC now over a large portion of the area. But also still very concerned with tornado potential along the line as well with high dewpoint environment feeding into the line as it progresses east. Grids have all of this covered exceptionally well with all the severe and tor verbiage in there along with categorical pops. Will make some minor changes but overall, these grids will ride. Deese && .PREV DISCUSSION... /issued 742 PM EDT Sun Apr 12 2020/ PREV DISCUSSION... /issued 332 PM EDT Sun Apr 12 2020/ .INCREASED CONCERN OF SIGNIFICANT SEVERE WEATHER OUTBREAK LATE TODAY INTO EARLY MONDAY MORNING... SHORT TERM /Rest of today through Monday Night/... Things should ramp up quickly here for a significant outbreak of severe storms (possibly the strongest event in at least the last 2 to 3 years) having the big three main threats of strong long- track tornadoes, damaging winds, and large hail this afternoon into the overnight. Much of the western CWA remains in a Moderate Risk with the rest of the area in an Enhanced, though the storm threats could occur area-wide. All the recent convective development across the western and northern CWA has been tapping into mostly elevated instability, though concern is increasing with the evolution of a warm front/lingering wedge front across portions of north Georgia (currently extending near the Atlanta Metro to just south of Athens) as this may end up focusing some stronger rotating convection tapping into more surface based energy along with localized enhanced low level helicity and frontogenetic forcing on top of the ample upper forcing/jet dynamics. The HRRR continues to ramp up the Sig Tor Param along and south of this feature that could slowly lift northward this afternoon into evening and bulk shear vectors have strong veering, so will need to watch for discrete supercell and tornado potential even ahead of the main overnight expected storms. Hi-res CAM consensus continues to have expected intense convective zones/broken lines with embedded supercells pushing into the CWA after about 04z (midnight) tonight pushing eastward through the early morning hours. The HRRR indicates impressive swaths of updraft helicity along these storms interacting with over 400 m2/s2 of 0-1km SRH, so there is concern of some strong long-track tornadoes, even more dangerous given the nocturnal timing. Regardless there will be a widespread damaging wind threat with a robust 65 kt LLJ and 80-100 kts of bulk deep layer shear as the upper wave swings negative. Have continued with Flash Flood Watch across the far north where storm total QPF still looks to be in the 2-4 inch range. Also continuing the Wind Advisory as the enhanced southerly gradient winds will be strong especially as we get into the warm sector of the surface low. The storm threat looks to exit the southeastern CWA between 12-15z Monday and west to NW winds behind the front should gradually decrease during the day with clearing conditions. Baker LONG TERM /Tuesday through Sunday/... The forecast remains mainly on track through the extended period, with only minor changes made based on the latest guidance. The previous discussion follows... King PREV DISCUSSION... /Issued 740 AM EDT Sun Apr 12 2020/ LONG TERM /Monday Night through Saturday/... Region remains under a fairly active and progressive pattern through the extended forecast period. Period starts out mainly dry behind the strong system impacting the area today through early Monday. A short wave sweeps along the gulf coast region Tuesday bringing rain chances back into the forecast area, especially the southern portion of the area. Instability is marginal at best with limited chances for thunder with this system. Mainly dry for the latter half of the work-week with rain chances increasing again next weekend as another wave approaches. Temperatures remain relatively seasonal through the period. 20 AVIATION... 00Z UPDATE... Persistent wedge continues its influence over the ATL area terminals with IFR conditions continuing. Should see these rapidly transition to MVFR ahead of severe thunderstorm line. Did choose to add TEMPO to all sites to account for strong wind potential with line and have 35G45kts for most sites. This may need to be increased further with subsequent updates. Line timing is still on track for after 06Z for ATL and after 09Z for AHN and MCN. Conditions to clear fast behind the line although wind gusts should continue for several hours after. //ATL CONFIDENCE...00Z UPDATE... Medium on IFR duration. High on remaining elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 62 76 50 73 / 100 20 5 5 Atlanta 62 73 48 72 / 100 10 5 5 Blairsville 55 66 41 66 / 100 20 5 10 Cartersville 58 69 44 69 / 100 5 5 5 Columbus 65 80 53 80 / 100 10 5 10 Gainesville 59 71 48 69 / 100 10 5 5 Macon 65 81 53 79 / 100 30 5 10 Rome 58 67 44 68 / 100 5 5 5 Peachtree City 62 75 48 74 / 100 10 5 5 Vidalia 68 84 60 83 / 90 80 10 30 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 AM EDT Monday for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...Butts... Carroll...Catoosa...Chattahoochee...Chattooga...Cherokee... Clarke...Clayton...Cobb...Coweta...Crawford...Crisp...Dade... Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel...Fannin... Fayette...Floyd...Forsyth...Gilmer...Glascock...Gordon... Greene...Gwinnett...Hall...Hancock...Haralson...Harris...Heard... Henry...Houston...Jackson...Jasper...Jefferson...Johnson... Jones...Lamar...Laurens...Lumpkin...Macon...Madison...Marion... Meriwether...Monroe...Montgomery...Morgan...Murray...Muscogee... Newton...North Fulton...Oconee...Oglethorpe...Paulding...Peach... Pickens...Pike...Polk...Pulaski...Putnam...Rockdale...Schley... South Fulton...Spalding...Stewart...Sumter...Talbot... Taliaferro...Taylor...Telfair...Toombs...Towns...Treutlen... Troup...Twiggs...Union...Upson...Walker...Walton...Warren... Washington...Webster...Wheeler...White...Whitfield...Wilcox... Wilkes...Wilkinson. Tornado Watch until 11 PM EDT this evening for the following zones: Bartow...Catoosa...Chattooga...Cherokee...Dawson... Fannin...Floyd...Gilmer...Gordon...Murray...Pickens...Polk... Walker...Whitfield. Flash Flood Watch until 8 AM EDT Monday for the following zones: Catoosa...Chattooga...Dade...Dawson...Fannin...Floyd...Gilmer... Gordon...Lumpkin...Murray...Pickens...Towns...Union...Walker... White...Whitfield. && SHORT TERM...Deese LONG TERM....King AVIATION...Deese
Hazardous weather outlook, Apr 12, 6:15 PM EDT, 5 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 615 PM EDT Sun Apr 12 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 615 PM EDT Sun Apr 12 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Rest of tonight...Sunday night... Scattered to numerous severe thunderstorms are expected across north and central Georgia tonight. Some significant long-track tornadoes along with damaging winds and large hail can be expected. Flash flooding will also be possible over parts of far north Georgia tonight. River levels may remain high through early next week. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Some severe storms may linger over portions of east central Georgia early Monday. Isolated to scattered thunderstorms are possible Tuesday through Wednesday, and again Saturday. .SPOTTER INFORMATION STATEMENT... Virtual activation of storm spotters should be in effect. Please relay any reports of severe weather to the National Weather Service, amateur radio nets and other official sources while following all local, state and CDC guidelines.
In the hours before
Local storm report, Apr 12, 10:41 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1041 PM EDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM TORNADO 3 W ETON 34.83N 84.81W
04/12/2020 MURRAY GA EMERGENCY MNGR
LIKELY TORNADO DAMAGED SEVERAL STRUCTURES AND NUMEROUS
TREES DOWN ALONG A PATH.
&&
EVENT NUMBER FFC2000337
SNELSONLocal storm report, Apr 12, 10:49 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1049 PM EDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TORNADO 4 NE TRION 34.58N 85.26W
04/12/2020 CHATTOOGA GA EMERGENCY MNGR
REPORTS OF CONSIDERABLE DAMAGE TO HOMES ALONG HALLS
VALLEY DR IN TRION DUE TO LIKELY TORNADO.
&&
EVENT NUMBER FFC2000338
LUSKLocal storm report, Apr 12, 11:49 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1149 PM EDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG 2 E DALTON 34.77N 84.94W
04/12/2020 WHITFIELD GA EMERGENCY MNGR
TREE IN ROADWAY AT VAN BUREN DR AND E MORRIS ST.
&&
EVENT NUMBER FFC2000339
LUSKLocal storm report, Apr 12, 11:57 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1157 PM EDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG 4 SSE VARNELL 34.85N 84.94W
04/12/2020 WHITFIELD GA EMERGENCY MNGR
TREE IN ROADWAY AT CLEVELAND HWY AND LAKELAND DR. NE
&&
EVENT NUMBER FFC2000340
LUSKLocal storm report, Apr 13, 12:00 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1200 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG 1 WNW TILTON 34.68N 84.96W
04/12/2020 WHITFIELD GA EMERGENCY MNGR
TREE IN ROAD AT CROSSPLAINS BLVD AND OLD DIXIE HWY
&&
EVENT NUMBER FFC2000341
LUSKLocal storm report, Apr 13, 12:02 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1202 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG 2 SW COHUTTA 34.94N 84.97W
04/12/2020 WHITFIELD GA EMERGENCY MNGR
TREE DOWN ALONG THE 4000 BLOCK OF COHUTTA VARNELL RD
&&
EVENT NUMBER FFC2000342
LUSKThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 8:28 PM EDT | Tornado Warning | FFC | Chattooga, Walker, Whitfield | 32 min |
| Apr 12, 8:46 PM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 28 min |
| Apr 12, 8:49 PM EDT | Tornado Warning | FFC | Murray, Whitfield | 26 min |
| Apr 12, 8:53 PM EDT | Special Weather Statement | FFC | Chattooga | 22 min |
| Apr 12, 8:59 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga | 31 min |
| Apr 12, 9:09 PM EDT | Special Weather Statement | FFC | Murray | 36 min |
| Apr 12, 9:15 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Murray, Walker, Whitfield | 31 min |
| Apr 12, 9:25 PM EDT | Flash Flood Warning | FFC | Catoosa, Chattooga, Dade, Fannin, Floyd, Gilmer and 4 more | 6 hr |
| Apr 12, 9:40 PM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 35 min |
| Apr 12, 9:53 PM EDT | Tornado Warning | FFC | Murray, Whitfield | 14 min |
| Apr 12, 10:50 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Chattooga, Dade, Walker | 40 min |
| Apr 12, 10:54 PM EDT | Tornado Warning | FFC | Dade, Walker | 36 min |
| Apr 12, 11:18 PM EDT | Tornado Warning | FFC | Catoosa | 12 min |
| Apr 12, 11:26 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Chattooga, Floyd, Gordon, Murray, Walker and 1 more | 49 min |
| Apr 12, 11:40 PM EDT | Tornado Warning | FFC | Chattooga, Floyd | 35 min |
| Apr 13, 12:07 AM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Chattooga, Fannin, Floyd, Gilmer, Gordon and 3 more | 68 min |
| Apr 13, 12:18 AM EDT | River Flood Warning | FFC | Whitfield | 15 hr |
| Apr 13, 12:54 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, Floyd, Gordon, Haralson and 2 more | 81 min |
| Apr 13, 1:02 AM EDT | Tornado Warning | FFC | Bartow, Cherokee | 28 min |
| Apr 13, 1:07 AM EDT | Tornado Warning | FFC | Dawson, Gilmer, Gordon, Pickens | 23 min |
| Apr 13, 1:18 AM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Harris, Marion, Muscogee, Talbot | 57 min |
| Apr 13, 1:23 AM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Lumpkin, Towns, Union, White | 52 min |
| Apr 13, 1:24 AM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Troup | 40 min |
| Apr 13, 1:42 AM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas, Fulton, Haralson, Heard and 1 more | 48 min |
| Apr 13, 1:44 AM EDT | Tornado Warning | FFC | Cherokee | 14 min |
| Apr 13, 2:01 AM EDT | Severe Thunderstorm Warning | FFC | Banks, Cherokee, Dawson, Forsyth, Hall, Lumpkin and 2 more | 44 min |
| Apr 13, 2:01 AM EDT | Tornado Warning | FFC | Talbot, Upson | 29 min |
| Apr 13, 2:11 AM EDT | River Flood Warning | FFC | Murray, Whitfield | 41 hr |
| Apr 13, 2:18 AM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Crawford, Macon, Marion, Muscogee, Peach and 6 more | 42 min |
| Apr 13, 2:20 AM EDT | Tornado Warning | FFC | Lamar, Monroe, Upson | 25 min |
| Apr 13, 2:22 AM EDT | Severe Thunderstorm Warning | FFC | Banks, Barrow, Cherokee, Cobb, DeKalb, Forsyth and 4 more | 38 min |
| Apr 13, 2:24 AM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette, Fulton | 36 min |
| Apr 13, 2:33 AM EDT | Tornado Warning | FFC | Clayton, Fulton | 12 min |
| Apr 13, 2:40 AM EDT | Severe Thunderstorm Warning | FFC | Bibb, Butts, Crawford, Jasper, Jones, Lamar and 1 more | 50 min |
| Apr 13, 2:42 AM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall, Lumpkin, White | 33 min |
| Apr 13, 2:45 AM EDT | Tornado Warning | FFC | Butts, Jasper, Jones, Monroe | 30 min |
| Apr 13, 2:46 AM EDT | Tornado Warning | FFC | DeKalb, Fulton | 14 min |
| Apr 13, 2:50 AM EDT | River Flood Warning | FFC | Catoosa | 25 hr |
| Apr 13, 2:53 AM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Gwinnett, Henry, Newton, Rockdale and 1 more | 37 min |
| Apr 13, 2:54 AM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Bibb, Crawford, Houston, Jasper, Jones and 5 more | 51 min |
| Apr 13, 2:58 AM EDT | Severe Thunderstorm Warning | FFC | Greene, Jasper, Morgan, Newton, Oconee, Walton | 47 min |
| Apr 13, 3:00 AM EDT | Severe Thunderstorm Warning | FFC | Banks, Barrow, Hall, Jackson, Madison | 45 min |
| Apr 13, 3:01 AM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Crawford, Crisp, Dooly, Houston, Macon and 6 more | 44 min |
| Apr 13, 3:05 AM EDT | Tornado Warning | FFC | Baldwin, Jasper, Jones, Putnam | 25 min |
| Apr 13, 3:16 AM EDT | River Flood Warning | FFC | Gordon, Murray, Whitfield | 4 days |
| Apr 13, 3:24 AM EDT | Tornado Warning | FFC | Greene, Hancock, Putnam | 36 min |
| Apr 13, 3:25 AM EDT | River Flood Warning | FFC | Whitfield | 3 days |
| Apr 13, 3:35 AM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Johnson, Laurens, Twiggs, Washington and 1 more | 40 min |
| Apr 13, 3:36 AM EDT | Special Weather Statement | FFC | Schley, Stewart, Sumter, Webster | 24 min |
| Apr 13, 3:37 AM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Crisp, Dodge, Dooly, Laurens, Pulaski and 2 more | 53 min |
| Apr 13, 3:50 AM EDT | Severe Thunderstorm Warning | FFC | Glascock, Greene, Hancock, Taliaferro, Warren, Wilkes | 40 min |
| Apr 13, 4:03 AM EDT | Tornado Warning | FFC | Johnson, Washington, Wilkinson | 27 min |
| Apr 13, 4:05 AM EDT | Tornado Warning | FFC | Glascock, Hancock, Warren, Washington | 25 min |
| Apr 13, 4:09 AM EDT | Tornado Warning | FFC | Glascock, Hancock, Warren, Washington | 23 min |
| Apr 13, 4:10 AM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Jefferson, Johnson, Laurens, Washington | 80 min |
| Apr 13, 4:17 AM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dodge, Laurens, Montgomery, Pulaski, Telfair and 3 more | 73 min |
| Apr 13, 4:19 AM EDT | Areal Flood Warning | FFC | Chattooga, Floyd, Gordon, Murray, Walker, Whitfield | 6 hr |
| Apr 13, 4:23 AM EDT | River Flood Warning | FFC | Cobb | 78 min |
| Apr 13, 4:23 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 37 hr |
| Apr 13, 4:23 AM EDT | Tornado Warning | FFC | Jefferson, Washington | 16 min |
| Apr 13, 4:36 AM EDT | River Flood Warning | FFC | Forsyth | 12 hr |
| Apr 13, 4:46 AM EDT | Tornado Warning | FFC | Crisp, Wilcox | 29 min |
| Apr 13, 4:49 AM EDT | Flash Flood Warning | FFC | Crisp, Dooly, Stewart, Sumter, Webster | 5 hr |
| Apr 13, 4:55 AM EDT | River Flood Warning | FFC | Gilmer | 2 hr |
| Apr 13, 4:58 AM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Toombs, Wheeler | 77 min |
| Apr 13, 5:02 AM EDT | River Flood Warning | FFC | Walker | 5 hr |
| Apr 13, 5:14 AM EDT | Tornado Warning | FFC | Dodge, Telfair, Wilcox | 31 min |
| Apr 13, 5:36 AM EDT | Severe Thunderstorm Warning | FFC | Telfair | 39 min |
| Apr 13, 5:42 AM EDT | River Flood Warning | FFC | Polk | 4 hr |
| Apr 13, 6:14 AM EDT | Severe Thunderstorm Warning | FFC | Toombs | 31 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.